Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 11, 2021Langlade County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 11, 2021, 1:44 PM CDT for Langlade County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 1:44 PM CDT (18:44 UTC)
Expired
Jun 11, 2021, 2:30 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI

County Langlade County, WI

The radar

The Green Bay radar (KGRB), 109 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS83 KGRB 111844
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Fri Jun 11 2021
 
WIZ011-019-111930-
Langlade WI-Forest WI-
144 PM CDT Fri Jun 11 2021

...SPECIAL WEATHER STATEMENT...

At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Woodlawn to 8 miles
northeast of Antigo. Movement was southeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Woodlawn, Pearson, Ma Ka Ja Wan Scout Reservation, Wabeno, Freeman,
Blackwell, Bryant, Otter Springs Recreation Area, Lawrence Lake
Natural Area and Choate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4551 8856 4512 8889 4512 8891 4525 8912
      4558 8883
TIME...MOT...LOC 1844Z 300DEG 9KT 4550 8873 4519 8900 

$$

Kotenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:41 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 11, 12:41 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1241 PM CDT Fri Jun 11 2021

Updated aviation portion for 18Z TAF issuance

.SYNOPSIS...
Issued at 420 AM CDT Fri Jun 11 2021

Still very warm and humid today, then the temperature and humidity
to begin to settle back to more seasonal levels for mid-June.
Another round or two of scattered thunderstorms is likely this
afternoon into tonight.

A large scale upper trough will continue to evolve over New
England and eastern Canada the next several days. Meanwhile, a
strong shortwave was traversing the upstream ridge position over
the Plains. The ridge will shift wwd a bit and amplify once the
shortwave begins to pull off to the east. The result will be a
fairly amplified pattern across NOAM by the middle of next week
before another strong shortwave flattens the ridge again late in
the week.

Proximity to the upper ridge will result in another very warm and
humid day today. The upper flow tilting northwest will result in
a trend toward cooler temperatures and much less humid conditions
during subsequent days. But the transition to the cooler and less
humid conditions will probably be gradual and somewhat erratic. At
least a brief return to very warm conditions appears increasingly
likely at the end of the period as the next shortwave cresting
the ridge backs the upper flow westerly and drives the warm dome
with the ridge east again. Rainfall across the area is likely to
range from modestly below to modestly above normal at most
locations. But as is typical of convection, some areas will end up
well above normal. In any case, significant precipitation is
likely to be front-loaded in the 7 day period, with mainly just
scattered light-moderate amounts after tomorrow.
&&

.SHORT TERM...Today...Tonight...and Saturday
Issued at 420 AM CDT Fri Jun 11 2021

Resolving precipitation chances and timing were the main short-
term forecast issue this morning. Unfortunately, the specifics
were much more muddled than yesterday. So while most locations
will experience at least one or two rounds of convection during
the next 36 hours--the when and where were highly uncertain.

Isolated showers and thunderstorms continued to bubble up across
the area early this morning, mainly across the west and north
where some weak moisture convergence was occurring. Those may
continue into mid-late morning (mainly across the north). By that
time, a large MCS currently over the northern and central Plains
will probably be at our doorstep. The majority of the guidance
indicated the MCS itself will dissipate or turn SE and miss the
area as mid and upper level ridging persists across the area.
However, diurnal destabilization may again be sufficient to allow
convection to fire right across the area (focused near small scale
boundaries) around peak heating. The convection may tend to
organize into 1 or 2 large clusters or small MCSs late this
afternoon and this evening as large scale forcing increases as the
major shortwave finally arrives from the west and flattens the
ridge. The nocturnal storms could linger into Saturday morning.
There is also a chance there could be some redevelopment in the
east Saturday afternoon as low-level moisture will probably be
slow to scour out of the area.

Destabilization will probably be sufficient to support a low-end
(marginal) severe threat again today. The most likely time for
severe would be during the afternoon and evening, though the
threat could linger past midnight. Some localized flooding is
also possible.

Continued to lean heavily on the NBM for temperatures as it has
been performing very well in the current wx regime.

Outflow from last evenings storms seems to have temporarily
disrupted the lake fog, so allowed the MF.Y to expire. But the
fog will probably return at some point, so another advisory may be
needed at some point later today or tonight.

.LONG TERM...Saturday Night Through Thursday
Issued at 420 AM CDT Fri Jun 11 2021

Continued hot and humid weather through the weekend then becoming
seasonable early next week as the upper air pattern briefly
amplifies across central North America.  Because the building ridge
will be centered just upstream from the central Rockies to central
Canada, subsidence downstream of the ridge should lead to below
normal precip for the early to middle portion of next week.

Saturday night through Sunday night...Conditions will start out
quiet on Saturday night as high pressure moves into the region.
Clear skies and light winds should lead to cooler lows than previous
nights.  As the upper flow buckles, digging shortwave energy will be
moving into the Lake Superior region during or shortly after peak
heating on Sunday.  Instability (up to 1000 j/kg) isn't that
impressive across northern WI on Sunday afternoon, but wind fields
are a different story.  Both the gfs and ecmwf show upwards of 100-
110 kt jet streak overhead which generates deep layer shear of 60-70
kts.  If forcing is enough to overcome a lack of
moisture/instability, Sunday afternoon and evening could be an
interesting day from a severe weather perspective.  Cooler and drier
air will then start to move in behind the associated cold front late
on Sunday night.

Rest of the forecast...Cool, Canadian high pressure will then slowly
build southeast towards the area on Monday and Tuesday before
settling over the area on Wednesday.  Temperatures have trended
cooler during this period.  Once the high passes to the east, the
hot air dome from the west returns briefly for Thursday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1240 PM CDT Fri Jun 11 2021

The main aviation concern with this TAF issuance will be timing
of shower and thunderstorm potential at each of the TAF sites this
afternoon into tonight. One slow-moving band of storms already in
central Wisconsin with other isolated storms to the west. Unstable
air over the region should lead to additional scattered
thunderstorms this afternoon. A cold front is forecast to sweep
across the area tonight with more showers and storms, especially
during the evening hours. A few of these storms will be capable of
producing small hail, gusty winds and a quick lowering of vsby to
IFR levels.

Lingering showers later tonight into Saturday morning are
possible, along with lower cigs into the MVFR/IFR range. High
pressure to then build into the region for the rest of Saturday,
allowing for VFR conditions to return by mid to late morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......Kallas
Hazardous weather outlook, Jun 11, 4:35 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
435 AM CDT Fri Jun 11 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
435 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected at times today and tonight.
The storms will be most numerous during the afternoon and evening
hours. A few of the storms could produce damaging wind gusts and
large hail. Torrential rainfall could also lead to localized
flooding.

Patchy dense fog may result in localized hazardous travel
conditions near the Lake Michigan shoreline at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A chance of thunderstorms will continue into Saturday before the
storms shift off to the east. Any storms that linger into the
afternoon could be strong and produce gusty winds.

Additional storms are also possible Sunday evening, mainly over
northeast Wisconsin. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report rainfall over one inch, flooding,
hail, or wind gusts over 40 mph.

LMZ521-522-541>543-121100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
435 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Fog may result in hazardous navigation at times, especially on
Lake Michigan.

Thunderstorms could pose a hazard to boaters on the lake and bay
this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Fog is likely to persist into Friday, continuing to pose a hazard
to boaters on the lake and bay.

Thunderstorms may linger into Saturday, and will be possible again
Sunday evening. Any storms that form will pose a hazard to
boaters.

Skowronski/MPC

In the hours before

Special weather statement, Jun 11, 1:16 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
116 PM CDT Fri Jun 11 2021

WIZ011-111900-
Forest WI-
116 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FOREST COUNTY UNTIL
200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Headwaters Wilderness, or 11 miles northwest of
Crandon, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Argonne, Hiles, Scott Lake-Shelp Lake Natural Area and Popple River
Headwaters Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4580 8877 4558 8883 4565 8905 4580 8905
TIME...MOT...LOC 1816Z 278DEG 12KT 4572 8900

Kotenberg
Local storm report, Jun 11, 1:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
119 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             4 SSW SUGAR CAMP        45.73N 89.34W
06/11/2021  E0.75 INCH       ONEIDA             WI   PUBLIC

            REPORT FROM MPING: DIME TO NICKEL SIZED
            HAIL.

&&
Local storm report, Jun 11, 1:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
126 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FLOOD            SE MERRILL              45.18N 89.68W
06/11/2021                   LINCOLN            WI   LAW ENFORCEMENT

            SOME WATER FLOWING ACROSS THE ROADS ACORSS THE SE PART OF
            THE CITY.

&&

SAC
Special weather statement, Jun 11, 1:26 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
126 PM CDT Fri Jun 11 2021

WIZ010-111915-
Oneida WI-
126 PM CDT Fri Jun 11 2021

...SPECIAL WEATHER STATEMENT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Eagle River, moving southeast at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Three Lakes, Sugar Camp, Starks, Gagen and Clearwater Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4565 8905 4563 8921 4584 8938 4587 8905
TIME...MOT...LOC 1826Z 322DEG 15KT 4581 8921

Kotenberg
Special weather statement, Jun 11, 1:34 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
134 PM CDT Fri Jun 11 2021

WIZ005-111915-
Vilas WI-
134 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VILAS COUNTY UNTIL 215 PM
CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eagle River, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eagle River, Conover, Upper Buckatabon Springs Natural Area, Anvil
Lake Campground and Land O Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4615 8918 4598 8904 4598 8905 4590 8905
      4590 8918 4586 8918 4586 8930 4590 8930
      4590 8935 4621 8947
TIME...MOT...LOC 1834Z 315DEG 15KT 4596 8926

Kotenberg
Special weather statement, Jun 11, 1:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Fri Jun 11 2021

WIZ011-019-111930-
Langlade WI-Forest WI-
144 PM CDT Fri Jun 11 2021

...SPECIAL WEATHER STATEMENT...

At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Woodlawn to 8 miles
northeast of Antigo. Movement was southeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Woodlawn, Pearson, Ma Ka Ja Wan Scout Reservation, Wabeno, Freeman,
Blackwell, Bryant, Otter Springs Recreation Area, Lawrence Lake
Natural Area and Choate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4551 8856 4512 8889 4512 8891 4525 8912
      4558 8883
TIME...MOT...LOC 1844Z 300DEG 9KT 4550 8873 4519 8900

Kotenberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:17 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Oconto, Shawano58 min
Jun 10, 7:59 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more61 min
Jun 10, 8:53 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more52 min
Jun 10, 8:55 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Waushara, Winnebago65 min
Jun 10, 10:29 PM CDTSpecial Weather StatementGRBOneida46 min
Jun 11, 1:56 AM CDTSpecial Weather StatementGRBLincoln34 min
Jun 11, 10:27 AM CDTSpecial Weather StatementGRBLincoln, Marathon63 min
Jun 11, 11:22 AM CDTSpecial Weather StatementGRBLincoln53 min
Jun 11, 12:18 PM CDTSpecial Weather StatementGRBMarathon42 min
Jun 11, 12:46 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 11, 12:52 PM CDTSpecial Weather StatementGRBLincoln38 min
Jun 11, 1:02 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon5 hr
Jun 11, 1:16 PM CDTSpecial Weather StatementGRBForest44 min
Jun 11, 1:26 PM CDTSpecial Weather StatementGRBOneida49 min
Jun 11, 1:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jun 11, 1:59 PM CDTSpecial Weather StatementGRBWood46 min
Jun 11, 2:10 PM CDTSevere Thunderstorm WarningGRBWood50 min
Jun 11, 2:21 PM CDTSpecial Weather StatementGRBOneida39 min
Jun 11, 2:45 PM CDTSevere Thunderstorm WarningGRBWood19 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.